MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3434C200TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was attempted for use in a patient for the endovascular treatment of a 6.0 cm thoracic aortic aneurysm.It was noted that the patient had previously had another manufacturer¿s thoracic stent graft implanted and had developed an aneurysm at the distal end.It was also noted that the patient had very tortuous anatomy.It was reported that the valiant device was advanced to within the other manufacture¿s graft.As the stent graft was deployed the graft cover and the stent graft moved together.It became difficult for the physician to continue to unscrew the stent graft so the device was removed.When the device was moved distally into a straighter portion of the anatomy, part of the fabric came forward from under the graft cover.A different valiant device was then inserted and was deployed normally which resolved the event.The physician stated that the event was caused by very tortuous anatomy.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6854411
Report Number2953200-2017-01417
Device Sequence Number10927522
Product Code MIH
UDI-Device Identifier00643169346772
UDI-Public00643169346772
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2018
Device Model NumberVAMC3434C200TU
Device Catalogue NumberVAMC3434C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR